Alert archive / Florida / Coastal Flood Statements in 2020

Coastal Flood Statement 5, NWS Miami, FL

September 13, 2020Collier County, Florida

NWS Miami, FL issued this coastal flood statement at Sep 13, 2020, 4:12 PM EDT for Collier County, Florida. It took effect at Sep 13, 2020, 11:00 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2020, 4:12 PM EDT (20:12 UTC)
In effect from
Sep 13, 2020, 11:00 PM EDT
Expired
Sep 15, 2020, 2:00 AM EDT
In force
27 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2532 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WHUS42 KMFL 132012
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
412 PM EDT Sun Sep 13 2020

HIGH RISK OF RIP CURRENTS BOTH COAST THROUGH SUNDAY.

FLZ069-140415-
/O.NEW.KMFL.CF.S.0005.200914T0300Z-200914T1800Z/
/O.CON.KMFL.RP.S.0043.000000T0000Z-200914T0000Z/
Coastal Collier-
412 PM EDT Sun Sep 13 2020

...COASTAL FLOOD STATEMENT FOR COASTAL COLLIER COUNTY IN EFFECT
LATE TONIGHT THROUGH MONDAY MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Rip Current Risk, dangerous rip currents.
  For the Coastal Flood Statement, isolated minor coastal 
  flooding during high tides.

* WHERE...Coastal Collier County.

* WHEN...For the High Rip Current Risk, until 8 PM EDT this
  evening. For the Coastal Flood Statement, from 11 PM EDT this
  evening through Monday morning.

* IMPACTS...Some water on low lying roads and property. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ168-172-173-140000-
/O.CON.KMFL.RP.S.0043.000000T0000Z-200914T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
412 PM EDT Sun Sep 13 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
477 
WHUS42 KMFL 140823
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
423 AM EDT Mon Sep 14 2020


FLZ069-141630-
/O.CON.KMFL.CF.S.0005.000000T0000Z-200914T1800Z/
Coastal Collier-
423 AM EDT Mon Sep 14 2020

* WHAT...Coastal Flood Statement, isolated minor coastal flooding
  during high tides.

* WHERE...Coastal Collier County.

* WHEN...through this morning.

* IMPACTS...Some water on low lying roads and property. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.


&&

$$
722 
WHUS42 KMFL 141752
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
152 PM EDT Mon Sep 14 2020


FLZ069-150600-
/O.EXT.KMFL.CF.S.0005.000000T0000Z-200915T0600Z/
Coastal Collier-
152 PM EDT Mon Sep 14 2020

...The Coastal Flood Statement has been Extended Through 2AM EDT
for Collier County...

* WHAT...Coastal Flood Statement, isolated minor coastal 
  flooding during high tides. 

* WHERE...Coastal Collier County.

* WHEN...through early tomorrow morning.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$


http://www.weather.gov/miami
050 
WHUS42 KMFL 141932
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
332 PM EDT Mon Sep 14 2020

FLZ069-150345-
/O.CON.KMFL.CF.S.0005.000000T0000Z-200915T0600Z/
Coastal Collier-
332 PM EDT Mon Sep 14 2020

...Coastal Flood Statement in Effect Through 2 AM EDT Tuesday...

* WHAT...Coastal Flood Statement, Isolated minor coastal 
  flooding.

* WHERE...Coastal Collier County.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 13, 2:01 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 13, 2:01 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
201 PM EDT Sun Sep 13 2020

.Aviation...
MVFR conditions with brief periods of IFR continue with outermost
precip bands of TS Sally along the Gulf coast expected through
about 21z, with slow improvement thereafter. At the east coast
terminals from PBI-MIA, mainly VFR conditions but with brief periods
of MVFR in passing SHRA/isolated TSRA. Winds will be mainly S-SE
10-15 knots with a few gusts near 20 knots during the daytime
hours.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  89  77  89 /  30  40  10  40
Fort Lauderdale  79  88  79  89 /  30  50  10  40
Miami            78  89  78  89 /  30  50  10  40
Naples           75  90  75  91 /  50  50  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ063-066-069-070-
     075.

     High Rip Current Risk until 8 PM EDT this evening for FLZ069-168-
     172-173.

AM...None.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ656-676.

&&

Aviation...59/Molleda
Hazardous weather outlook, Sep 13, 11:02 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1102 AM EDT Sun Sep 13 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1102 AM EDT Sun Sep 13 2020

...Flood Watch Southwest Florida Until 8 PM Tonight...
...High Risk of Rip Currents All South Florida Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents at both the
Atlantic and Gulf beaches of South Florida.

Flooding: Heavy rainfall and multiple rounds of showers and storms
over already saturated areas may enhanced the flood risk across all
of South Florida. The threat is highest over western and southern
Collier County where rainfall will be more widespread. In addition,
higher than normal tides along the Collier Count coast may lead to
minor tidal flooding of locations right along the coast.

Thunderstorms: Isolated to scattered thunderstorms are expected
today. Main concerns are the potential for heavy rainfall,
lightning, and gusty winds.

Waterspouts: Isolated waterspouts are possible with the heavier
showers and thunderstorms.

Wind: The strongest showers and thunderstorms are capable of
producing wind gusts in excess of 40 mph.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

As Tropical Storm Sally continues to move away from the area,
periods of heavy rainfall and gusty winds could continue into the
start of next week. Due to antecedent conditions, there remains the
risk of flooding, especially for urban and low lying areas.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Molleda

In the hours before

Local storm report, Sep 13, 1:57 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            MIAMI                   25.77N  80.20W
09/13/2020                   MIAMI-DADE         FL   SOCIAL MEDIA

            LINGERING FLOODING REPORTED VIA SNAP MAP NEAR THE
            INTERSECTION OF INTERSTATE 95 AND US 41 NEAR BRICKELL
            AROUND 11:30 AM EDT. THIS IS LINGERING FLOODING
            ASSOCIATED WITH A BAND OF HEAVY RAIN THAT FELL LATE LAST
            NIGHT.

&&

EVENT NUMBER MFL2000193

WEINMAN
Special weather statement, Sep 13, 2:09 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sun Sep 13 2020

FLZ069-070-131915-
Coastal Collier County FL-Inland Collier County FL-
209 PM EDT Sun Sep 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
315 PM EDT...

* At 208 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Naples Park to near Cape Romano. Movement was north at 30 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Naples Park, Cape
  Romano, Belle Meade, Marco Island Airport, Naples Manor, Golden
  Gate, East Naples, Lely Resort, West Toll Gate On Alligator Alley,
  Vineyards, Royal Palm Hammock, North Naples, Pelican Bay, Lely,
  Rookery Bay Aquatic Preserve, Goodland and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2631 8185 2632 8182 2632 8167 2588 8150
      2581 8173 2614 8185
TIME...MOT...LOC 1808Z 160DEG 25KT 2629 8180 2581 8162

BAXTER
Local storm report, Sep 13, 2:26 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 SSW MIAMI             25.74N 80.22W
09/13/2020  M5.98 INCH       MIAMI-DADE         FL   COCORAHS

            24 HOUR TOTAL. COCORAHS STATION FL-MD-94
            MIAMI 2.2 S.

&&

SPM
Local storm report, Sep 13, 2:27 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HEAVY RAIN       2 SE CORAL GABLES       25.71N 80.25W
09/13/2020  M5.17 INCH       MIAMI-DADE         FL   MESONET

            24 HOUR TOTAL. MESONET STATION EW7211
            COCONUT GROVE.

&&

SPM
Local storm report, Sep 13, 2:28 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HEAVY RAIN       2 NNW CORAL GABLES      25.76N 80.28W
09/13/2020  M4.16 INCH       MIAMI-DADE         FL   MESONET

            24 HOUR TOTAL. MESONET STATION FW6581 CORAL
            GABLES.

&&

SPM
Special weather statement, Sep 13, 2:43 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Sun Sep 13 2020

FLZ063-131930-
Glades FL-
243 PM EDT Sun Sep 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES COUNTY UNTIL 330
PM EDT...

* At 243 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Brighton Seminole Reservation to Lakeport to 6 miles southeast of
  Palmdale. Movement was northwest at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Palmdale, Lakeport and Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2697 8093 2690 8109 2681 8124 2703 8147
      2703 8134 2704 8134 2703 8133 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8103
TIME...MOT...LOC 1843Z 155DEG 20KT 2701 8102 2697 8113 2689 8123

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 8:12 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Sep 12, 8:12 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Sep 12, 8:14 PM EDTSpecial Weather StatementMFLCollier46 min
Sep 12, 8:31 PM EDTSpecial Weather StatementMFLBroward59 min
Sep 12, 9:06 PM EDTSpecial Weather StatementMFLCollier54 min
Sep 12, 9:13 PM EDTFlash Flood WarningMFLBroward, Palm Beach107 min
Sep 12, 9:16 PM EDTSpecial Marine WarningMFL119 min
Sep 12, 9:30 PM EDTSpecial Weather StatementMFLPalm Beach60 min
Sep 12, 9:32 PM EDTSpecial Marine WarningMFL118 min
Sep 12, 11:04 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Sep 12, 11:12 PM EDTSpecial Marine WarningMFL2 hr
Sep 13, 12:08 AM EDTSpecial Marine WarningMFL37 min
Sep 13, 12:57 AM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Sep 13, 1:03 AM EDTSpecial Marine WarningMFL57 min
Sep 13, 1:14 AM EDTSpecial Marine WarningMFL2 hr
Sep 13, 1:20 AM EDTFlash Flood WarningMFLMiami-Dade4 hr
Sep 13, 1:41 AM EDTSpecial Weather StatementMFLMiami-Dade49 min
Sep 13, 1:57 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Sep 13, 2:00 AM EDTSpecial Marine WarningMFL30 min
Sep 13, 2:21 AM EDTSpecial Marine WarningMFL84 min
Sep 13, 2:24 AM EDTSpecial Weather StatementMFLBroward66 min
Sep 13, 3:15 AM EDTSpecial Marine WarningMFL2 hr
Sep 13, 7:18 AM EDTSpecial Marine WarningMFL87 min
Sep 13, 8:50 AM EDTAreal Flood AdvisoryMFLCollier4 hr
Sep 13, 9:10 AM EDTAreal Flood AdvisoryMFLCollier6 hr
Sep 13, 9:40 AM EDTSpecial Marine WarningMFL95 min
Sep 13, 9:56 AM EDTSmall Craft AdvisoryMFL10 hr
Sep 13, 10:40 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Sep 13, 12:46 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Sep 13, 2:09 PM EDTSpecial Weather StatementMFLCollier66 min
Sep 13, 2:25 PM EDTSpecial Marine WarningMFL95 min
Sep 13, 2:43 PM EDTSpecial Weather StatementMFLGlades47 min
Sep 13, 4:34 PM EDTSpecial Marine WarningMFL56 min
Sep 13, 5:26 PM EDTSpecial Weather StatementMFLPalm Beach64 min
Sep 13, 5:49 PM EDTSpecial Marine WarningMFL86 min
Sep 13, 6:12 PM EDTSpecial Weather StatementMFLBroward63 min
Sep 13, 7:14 PM EDTSpecial Marine WarningMFL91 min

Nearby

Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.